Alert archive / Mississippi / Flash Flood Warnings in 2001

Flash Flood Warning 37, NWS Jackson, MS

June 6, 2001Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 6, 2001, 12:50 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 6, 2001, 12:50 PM CDT (17:50 UTC)
Expired
Jun 6, 2001, 4:00 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lamar County, MS, Marion County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 061754
FFWJAN
MSC073-091-062100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT WED JUN 6 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 400 PM CDT

* AT 1250 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED           
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL CONTINUE MOVING       
  MOVING NORTH AT 25 MPH ACROSS BOTH OF THESE COUNTIES.

RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR 
ARE LIKELY WHICH WILL FLOOD STREETS AND LOW LYING AREAS RAPIDLY
THIS AFTERNOON. PERSONS LIVING IN AREAS NORMALLY SUBJECT TO 
FLOODING SHOULD MOVE TO HIGHER GROUND. REMEMBER DO NOT DRIVE 
YOUR VEHICLE THROUGH WATERS OF UNKNOWN DEPTH...ESPECIALLY NEAR 
CREEKS AND STREAMS.  MOST FLASH FLOOD DEPTHS OCCUR IN AUTOMOBILES
THAT GET CARRIED AWAY BY FLOOD WATERS. 

LAT...LON 3105 8990 3095 8935 3143 8947 3135 9002

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:30 AM CDT, 9 hours 20 minutes earlier.

Area forecast discussion, Jun 6, 3:30 AM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CDT WED JUN 6 2001

DATA ANALYSIS FOR THIS FORECAST PACKAGE WILL BE SIMPLISTIC...AND
DECISION-MAKING LARGELY INTUITIVE AS THE LASTEST MODEL RUNS ARE NOT
HANDLING THE CURRENT SITUATION. THE CONVECTIVE BAND CURRENTLY MOVING
NORTH ACROSS THE FORECAST AREA IS NOT FOUND IN ANY SOLUTION. AT
LEAST THE AVN AND RUC SHOW THE BANDED FEATURE...ONLY THEY ARE WELL
WEST OF REALITY. OVERALL...MODEL DETAILS AND QPF CANNOT BE TRUSTED.

FOR TODAY...TS ALLISON WILL CONTINUE WEAKENING OVER ERN TX. BASED ON
THE LATEST OFFICIAL FORECAST TRACK OF THE WEAKENING TS ALLISON
DRIFTING NORTH AND STALLING OVER EXTREME E TX...BELIEVE THE BEST
FLUX OF TROPICAL MOISTURE WILL CONTINUE OVER WESTERN PORTIONS OF THE
FORECAST AREA ALONG WITH THE BEST THREAT FOR HEAVY RAIN. WITH
PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...GOOD UPPER
DIVERGENCE IN ASSOC MID/UPPER LEVEL LOW CENTER...AND CONVECTIVE
BANDING ON EAST SIDE OF THE TROPICAL SYSTEM...WILL GO CATEGORICAL
POPS AND MENTION HEAVY RAIN OVER WRN ZONES. OVER ERN/CNTRL
ZONES...WILL GO LIKELY POPS GIVEN UNSTABLE TROPICAL AIRMASS AND
POSSIBLE FOCUS FROM REMANTS OF CURRENT CONVECTIVE BAND.

FOR TONIGHT THRU THUR NIGHT...WHILE MODEL DETAILS ARE IN
DISARRAY...THEY DO AGREE IN THE LARGE SCALE INCLUDING THE GENERAL
NWD DRIFT OF THE MID LEVEL LOW AND ITS INCREASING EFFECTS ON THE
FORECAST AREA. OVERALL...WILL KEEP HIGH POPS GOING AND SHIFT HEAVY
RAIN EMPHASIS EASTWARD WITH TIME WITH EXPECTED EASTWARD SHIFT OF THE
BEST INFLOW.

IN THE EXTENDED...THE LATEST RUNS OF THE UKMET/MRF/AVN SUPPORT THE
CURRENT EXTENDED FORECAST AND NO CHANGES ARjE PLANNED.

JAN 83/72/84/70 7776
MEI 85/70/84/69 6676

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:06 PM CDTSevere Thunderstorm WarningJANSunflower24 min
Jun 5, 7:39 PM CDTSevere Thunderstorm WarningJANNeshoba36 min
Jun 6, 11:46 AM CDTSevere Thunderstorm WarningJANMarion29 min
Jun 6, 4:00 PM CDTFlash Flood WarningJANLamar, Marion2 hr

Nearby

Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.